Alert archive / California / Gale Warnings in 2009

Gale Warning 18, NWS San Francisco Bay Area, CA

July 21, 2009

NWS San Francisco Bay Area, CA issued this gale warning at Jul 21, 2009, 9:17 PM PDT. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2009, 9:17 PM PDT (04:17 UTC)
Expired
Jul 22, 2009, 9:00 PM PDT
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WHUS76 KMTR 220417
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
917 PM PDT TUE JUL 21 2009

PZZ565-221100-
/O.UPG.KMTR.SC.Y.0051.000000T0000Z-090723T1300Z/
/O.NEW.KMTR.GL.W.0018.090722T0417Z-090723T1300Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
917 PM PDT TUE JUL 21 2009

...GALE WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM PDT THURSDAY.

NORTHWEST WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS
WILL CONTINUE FROM POINT SUR SOUTHWARD TO POINT PIEDRAS BLANCAS. A
SUMMERTIME COASTAL JET HAS DEVELOPED AND IS FORECAST TO CONTINUE
THROUGH EARLY THURSDAY MORNING. WIND GUSTS NEAR 40 KNOTS HAVE BEEN
OBSERVED AT THE POINT SUR LIGHTHOUSE AND AT CAPE SAN MARTIN BUOY 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ530-221100-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090722T0700Z/
/O.CON.KMTR.SC.Y.0053.090722T1900Z-090723T0700Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
917 PM PDT TUE JUL 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON
WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. 

SOUTHWEST TO WEST WINDS OF 15 TO 30 KNOTS ARE FORECAST TO
CONTINUE THROUGH THIS EVENING...AND THEN AGAIN ON WEDNESDAY
AFTERNOON AND EVENING. STRONGEST WINDS WILL BE NORTH OF THE BAY
BRIDGE WITH LOCAL GALE FORCE GUSTS POSSIBLE NEAR ANGEL ISLAND AND
INTO THE WEST DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-221100-
/O.CON.KMTR.SC.Y.0052.000000T0000Z-090722T0700Z/
/O.CON.KMTR.SC.Y.0051.090722T1900Z-090723T0700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
917 PM PDT TUE JUL 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO
MIDNIGHT PDT WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON
WEDNESDAY TO MIDNIGHT PDT WEDNESDAY NIGHT. 

NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED THROUGH THIS EVENING
AND AGAIN ON WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-221100-
/O.CON.KMTR.SC.Y.0052.000000T0000Z-090723T1300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
917 PM PDT TUE JUL 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY.
NORTHWEST WINDS OF 15 TO 30 KT ARE EXPECTED TO CONTINUE THROUGH
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-221100-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090723T1300Z/
POINT ARENA TO POINT REYES TO 10 NM-
917 PM PDT TUE JUL 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY.
NORTHWEST WINDS OF 15 TO 30 KNOTS ARE FORECAST TO CONTINUE THROUGH
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-221100-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090723T1300Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
917 PM PDT TUE JUL 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY.

NORTHWEST WINDS OF 15 TO 30 KNOTS ARE FORECAST TO CONTINUE THROUGH
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
4 follow-up statements
734 
WHUS76 KMTR 221011
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
311 AM PDT WED JUL 22 2009

PZZ545-221600-
/O.NEW.KMTR.SC.Y.0054.090722T1011Z-090722T1600Z/
/O.CAN.KMTR.SC.Y.0051.090722T1900Z-090723T0700Z/
POINT REYES TO PIGEON POINT TO 10 NM-
311 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING.

NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED THROUGH 9 AM THIS
MORNING AND AGAIN THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-221815-
/O.EXT.KMTR.GL.W.0018.000000T0000Z-090723T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
311 AM PDT WED JUL 22 2009

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

NORTHWEST WINDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS
WILL CONTINUE FROM POINT SUR SOUTHWARD TO POINT PIEDRAS BLANCAS.
A SUMMERTIME COASTAL JET HAS DEVELOPED AND IS FORECAST TO
CONTINUE THROUGH THIS EVENING. WIND GUSTS NEAR 40 KNOTS
HAVE BEEN OBSERVED AT THE POINT SUR LIGHTHOUSE AND AT CAPE SAN
MARTIN BUOY 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ570-221815-
/O.EXT.KMTR.SC.Y.0052.000000T0000Z-090724T0100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
311 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THURSDAY...

NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED TO CONTINUE THROUGH
THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-221815-
/O.EXT.KMTR.SC.Y.0051.000000T0000Z-090724T0100Z/
POINT ARENA TO POINT REYES TO 10 NM-
311 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PDT THURSDAY...

NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED TO CONTINUE THROUGH
THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-221815-
/O.EXT.KMTR.SC.Y.0051.000000T0000Z-090723T1100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
311 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PDT THURSDAY...

NORTHWEST WINDS OF 15 TO 25 KNOTS ARE FORECAST TO CONTINUE THROUGH
EARLY THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-221815-
/O.CON.KMTR.SC.Y.0053.090722T1900Z-090723T0700Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
311 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT PDT TONIGHT...

SOUTHWEST TO WEST WINDS OF 15 TO 30 KNOTS ARE EXPECTED THIS AFTERNOON
AND EVENING. STRONGEST WINDS WILL BE NORTH OF THE BAY BRIDGE WITH
LOCAL GALE FORCE GUSTS POSSIBLE NEAR ANGEL ISLAND AND INTO THE
WEST DELTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
526 
WHUS76 KMTR 221551
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
851 AM PDT WED JUL 22 2009

PZZ545-230000-
/O.CAN.KMTR.SC.Y.0054.000000T0000Z-090722T1600Z/
/O.EXB.KMTR.SC.Y.0051.090723T0000Z-090723T1600Z/
POINT REYES TO PIGEON POINT TO 10 NM-
851 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 9 AM PDT THURSDAY. 

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND
CONTINUE THROUGH MID MORNING ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ565-230000-
/O.CON.KMTR.GL.W.0018.000000T0000Z-090723T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
851 AM PDT WED JUL 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

NORTHWEST WINDS OF 20 TO 30 KT ARE EXPECTED THROUGH WEDNESDAY
EVENING WITH FREQUENT GALE FORCE GUSTS TO 35 KT EXPECTED.
STRONGEST WINDS WILL BE SOUTH OF POINT SUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-230000-
/O.EXB.KMTR.SC.Y.0051.090722T1900Z-090723T0300Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
851 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING.

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT BY MIDDAY...AND
CONTINUE THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-230000-
/O.CON.KMTR.SC.Y.0052.000000T0000Z-090724T0100Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
851 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
THURSDAY...

NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-230000-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090724T0100Z/
POINT ARENA TO POINT REYES TO 10 NM-
851 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT
THURSDAY...

NORTHWEST WINDS OF 15 TO 30 KNOTS ARE EXPECTED TO CONTINUE THROUGH
THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-230000-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090723T1100Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
851 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT
THURSDAY...

NORTHWEST WINDS OF 15 TO 25 KT ARE EXPECTED TO CONTINUE INTO
THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-230000-
/O.CON.KMTR.SC.Y.0053.090722T1900Z-090723T0700Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
851 AM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO
MIDNIGHT PDT TONIGHT...

SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 30 KT EARLY THIS
AFTERNOON AND CONTINUE THROUGH THIS EVENING. STRONGEST WINDS WILL
BE NORTH OF THE BAY BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
675 
WHUS76 KMTR 222143
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
243 PM PDT WED JUL 22 2009

PZZ565-230400-
/O.CON.KMTR.GL.W.0018.000000T0000Z-090723T0400Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
243 PM PDT WED JUL 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

NORTHWEST WINDS OF 20 TO 30 KT ARE FORECAST TO CONTINUE UNTIL MID
EVENING ON WEDNESDAY...WITH FREQUENT GALE FORCE GUSTS TO 35 KT
LIKELY SOUTH OF POINT SUR. WINDS WILL GRADUALLY DECREASE LATE THIS
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ530-230545-
/O.CON.KMTR.SC.Y.0053.000000T0000Z-090723T0700Z/
/O.EXB.KMTR.SC.Y.0051.090723T1900Z-090724T0700Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
243 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

SOUTHWEST TO WEST WINDS OF 15 TO 30 KT WILL CONTINUE ACROSS SAN
FRANCISCO BAY THROUGH THE EVENING...WITH LOCAL GALE FORCE GUSTS
NEAR ANGEL ISLAND. 

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ALSO
ISSUED A SMALL CRAFT ADVISORY FOR THURSDAY AFTERNOON AND EVENING.
WINDS OF 15 TO 25 KT ARE EXPECTED THEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-230545-
/O.EXT.KMTR.SC.Y.0052.000000T0000Z-090724T1300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
243 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT FRIDAY...

NORTHWEST WINDS OF 15 TO 25 KT ARE FORECAST TO CONTINUE THROUGH
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-230545-
/O.EXT.KMTR.SC.Y.0051.000000T0000Z-090724T1300Z/
POINT ARENA TO POINT REYES TO 10 NM-
243 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT FRIDAY...

NORTHWEST WINDS OF 15 TO 25 KT ARE FORECAST TO CONTINUE THROUGH
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-230545-
/O.EXT.KMTR.SC.Y.0051.000000T0000Z-090724T1300Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
243 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT FRIDAY...

NORTHWEST WINDS OF 15 TO 25 KT ARE FORECAST TO CONTINUE THROUGH
THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-230545-
/O.CON.KMTR.SC.Y.0051.090723T0000Z-090723T1600Z/
POINT REYES TO PIGEON POINT TO 10 NM-
243 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE INTO THURSDAY MORNING.

NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND
CONTINUE THROUGH MID MORNING ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ560-230300-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090723T0300Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
243 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

NORTHWEST WINDS 15 TO 25 KT WILL CONTINUE THROUGH MID EVENING
BEFORE DECREASING TO 10 TO 20 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
422 
WHUS76 KMTR 230421
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
921 PM PDT WED JUL 22 2009

PZZ565-231000-
/O.EXP.KMTR.GL.W.0018.000000T0000Z-090723T0400Z/
/O.NEW.KMTR.GL.W.0019.090723T0421Z-090723T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
921 PM PDT WED JUL 22 2009

...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

NORTHWEST WINDS OF 20 TO 30 KT WITH FREQUENT GALE FORCE GUSTS TO
35 KT WILL CONTINUE OVERNIGHT INTO EARLY THURSDAY MORNING. THE
STRONGEST WINDS WILL BE SOUTH OF POINT SUR ALONG THE BIG SUR COAST.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-231030-
/O.EXA.KMTR.SC.Y.0051.000000T0000Z-090723T1600Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE OVERNIGHT INTO
THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-231030-
/O.CON.KMTR.SC.Y.0053.000000T0000Z-090723T0700Z/
/O.CON.KMTR.SC.Y.0051.090723T1900Z-090724T0700Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON
THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT. 

WEST TO SOUTHWEST WINDS OF 15 TO 30 KT WILL CONTINUE THIS EVENING.
WINDS WILL EASE EARLY THURSDAY MORNING BUT THEN INCREASE AGAIN
THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-231030-
/O.CON.KMTR.SC.Y.0052.000000T0000Z-090724T1300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY
FOR NORTHWEST WINDS FROM 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-231030-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090724T1300Z/
POINT ARENA TO POINT REYES TO 10 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY
FOR NORTHWEST WINDS FROM 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-231030-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090724T1300Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY
FOR NORTHWEST WINDS FROM 20 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-231030-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090723T1600Z/
POINT REYES TO PIGEON POINT TO 10 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY
FOR NORTHWEST WIND FROM 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jul 21, 9:15 PM PDT, 2 minutes earlier.

Area forecast discussion, Jul 21, 9:15 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
915 PM PDT TUE JUL 21 2009

.DISCUSSION...AS OF 9:15 PM PDT TUESDAY...STRONG ONSHORE FLOW
CONTINUES TO KEEP TEMPERATURES AROUND THE SFO BAY AREA COOL. SFO-
SAC GRADIENT CONTINUES AT A HEALTHY 4.5 MB AND WINDS ARE REALLY
BLOWING THROUGH THE DELTA. THE ONSHORE FLOW HAD A LITTLE MORE
NORTHWEST COMPONENT SO A FEW PLACES LIKE THE NORTH BAY VALLEYS AND
SANTA CRUZ THAT ARE MORE SHELTERED WARMED UP A LITTLE.

NOT MUCH CHANGE EXPECTED ON WEDNESDAY. BY WEDNESDAY NIGHT
AND THURSDAY THE UPPER HIGH CURRENTLY CENTERED OVER SOUTHEASTERN
CALIFORNIA WILL SHIFT INTO THE GREAT BASIN. THE FLOW ALOFT WILL SHIFT
TO A MORE SOUTHERLY FLOW WHICH WILL BRING SOME MID AND HIGH LEVEL
MOISTURE THURSDAY AND FRIDAY RESULTING IN PARTLY CLOUDY SKIES
ESPECIALLY OVER THE SOUTHERN HALF OF THE DISTRICT.

LONG RANGE MODELS INDICATE ANOTHER UPPER HIGH BUILDING OFF THE
PACIFIC NORTHWEST AND JOINING UP WITH THE SOUTHWESTERN HIGH
CUTTING OFF THE SOUTHERLY FLOW. THIS WILL ALLOW TEMPERATURES TO
WARM OVER THE INTERIOR OVER THE WEEKEND WHILE THE ONSHORE FLOW WILL
KEEP THE COAST COOL.

&&

.AVIATION...AS OF 4:50 PM PDT TUESDAY...PROFILER DATA INDICATES THE
MARINE LAYER IS AROUND 1800 FEET IN SF BAY...THIS IN COMBINATION
WITH STRONG ONSHORE GRADIENT FROM SFO-SAC OF 4.7 MB WILL BRING
STRATUS AND LOW CIGS BACK INTO THE BAY AND BAY APPROACH EARLY THIS
EVENING WITH A LATE MORNING BURN-OFF FORECAST WEDS.

VICINITY OF KSFO...GUSTY WEST WINDS TO 25 KT THROUGH 04-05Z WITH
CIGS EXPECTED BY 03-04Z. CIG BASES EXPECTED TO BE AOB 1000 FEET ALL
NIGHT WITH LATE BURN OFF WEDS MORNING/MIDDAY.

KSFO BRIDGE APPROACH...CIGS TO DEVELOP OVER BRIDGE APPROACH SHORTLY
AFTER THEY ARE OBSERVED AT KSFO AS STRATUS SPREADS SOUTHWARD DOWN
THE BAY TOWARDS KSJC. EXPECT CIGS BY 03-04Z.

MONTEREY BAY TERMINALS...LOW CIGS TO RETURN TO KMRY BY 01Z AND KSNS
BY 02-03Z...LINGERING ALL NIGHT WITH A LATE MORNING/MIDDAY MIX OUT.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...SF BAY.
          ...SCA...PT ARENA TO PT PIEDRAS BLANCAS 10 TO 60 NM
          ...SCA...PT PINOS TO PIEDRAS BLANCAS 0 TO 10 NM
          ...SCA...PT ARENA TO PIGEON PT 0 TO 10 NM

&&

PUBLIC FORECAST: W PI
AVIATION/MARINE: RWW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 3:11 AM PDTSmall Craft AdvisoryMTR6 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.